Alert archive / Oklahoma / Flash Flood Warnings in 2008
Flash Flood Warning 93, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Jun 15, 2008, 6:58 PM CDT for Ottawa County, Oklahoma. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2008, 6:58 PM CDT (23:58 UTC)
- Expired
- Jun 16, 2008, 1:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 106 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 12.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 510 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KTSA 152359
FFWTSA
OKC115-160600-
/O.NEW.KTSA.FF.W.0093.080615T2358Z-080616T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
658 PM CDT SUN JUN 15 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OTTAWA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 100 AM CDT MONDAY
* AT 654 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN 4 MILES SOUTHEAST OF MIAMI. THE STORM
PRODUCING THE HEAVY RAINFALL WAS NEARLY STATIONARY. RADAR INDICATES
THAT 1 TO 2 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2
INCHES WILL BE POSSIBLE THROUGH 100 AM CDT MONDAY.
* LOCATIONS THAT WILL BE AFFECTED BY HEAVY RAIN INCLUDE...OTTAWA
...WYANDOTTE...QUAPAW...PEORIA AND COMMERECE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3699 9461 3667 9462 3667 9479 3668 9480
3668 9493 3700 9495 3700 9468 3700 9462
TIME...MOT...LOC 2358Z 103DEG 1KT 3683 9482
$$1 follow-up statement
000
WGUS74 KTSA 160607
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
108 AM CDT MON JUN 16 2008
OKC115-160618-
/O.EXP.KTSA.FF.W.0093.000000T0000Z-080616T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OTTAWA OK-
108 AM CDT MON JUN 16 2008
...THE FLASH FLOOD WARNING FOR OTTAWA COUNTY EXPIRES AT 100 AM CDT...
THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.
LAT...LON 3699 9461 3667 9462 3667 9479 3668 9480
3668 9493 3700 9495 3700 9468 3700 9462
TIME...MOT...LOC 2358Z 103DEG 1KT 3683 9482
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:47 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 15, 3:47 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
347 PM CDT SUN JUN 15 2008
.DISCUSSION...
MISSOURI PORTION OF THE MCS CONTINUES TO PLOW SOUTH THIS AFTERNOON
BUT ACTIVITY HAS BEEN SLOW TO DEVELOP ON THE WESTERN FLANK OF THE
SYSTEM BACK INTO KANSAS. NEVERTHELESS...THERE IS STILL A STRONG
SIGNAL IN THE MODELS FOR VIGOROUS CONVECTIVE DEVELOPMENT ACROSS
EAST CENTRAL AND SOUTHEAST KANSAS OVER THE NEXT FEW HOURS WHICH
WILL THEN ADVANCE SOUTH INTO NORTHEAST OKLAHOMA AND NORTHWEST
ARKANSAS. THE INSTABILITY AXIS RUNS ROUGHLY ALONG U.S. HIGHWAY 75
WITH CAPE VALUES OF 4000-5000 J/KG. LARGE HAIL WILL BE A CONCERN
INITIALLY EARLY THIS EVENING WITH A QUICK TRANSITION TO A DAMAGING
WIND EVENT AS COLD POOL DEVELOPMENT OCCURS. MAY SEE MCS PLOW
THROUGH THE ENTIRE FORECAST AREA OVERNIGHT BUT UNCERTAINTY
INCREASES TO THE SOUTH SO WILL TAPER POPS OFF TO THE SOUTH FOR
NOW. CURRENT FLASH FLOOD WATCH LOOKS GOOD.
BEYOND TONIGHT...DID NOT DEVIATE TOO FAR FROM GUIDANCE. GENERALLY
BLENDED GUIDANCE POPS THE NEXT COUPLE DAYS AS GREAT UNCERTAINTY
EXISTS ON LOCATION OF FUTURE MCS DEVELOPMENT. IF A POWERFUL MCS
PLOWS THROUGH OUR ENTIRE FORECAST AREA TONIGHT...THIS MAY WELL
PRECLUDE DEVELOPMENT IN OUR AREA OVER THE FOLLOWING 24 HOURS OR
SO. LIKEWISE DID NOT STRAY MUCH FROM THE GFS MOS GUIDANCE IN THE
EXTENDED. DID RAISE POPS A BIT IN THE THURSDAY NIGHT AND FRIDAY
TIMEFRAME AS BOTH THE GFS AND ECMWF SUGGEST THIS MAY BE THE BEST
SHOT AT AN MCS AFFECTING A LARGE PORTION OF OUR FORECAST AREA IN
THE EXTENDED PERIODS. UPPER RIDGE BUILDS A BIT MORE STRONGLY OVER
THE AREA BY NEXT WEEKEND WHICH MAY FINALLY CUT OFF RAIN CHANCES
AND ALLOW THE HEAT TO BUILD BACK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 67 86 66 83 / 80 50 30 50
FSM 68 88 66 85 / 70 40 40 50
MLC 69 89 68 84 / 40 30 40 40
BVO 66 84 63 83 / 90 50 30 50
FYV 64 82 60 80 / 80 50 40 40
BYV 63 80 60 79 / 80 50 40 20
MKO 68 87 66 82 / 70 40 30 50
MIO 64 82 61 81 / 90 50 20 30
F10 68 88 67 82 / 60 40 40 50
HHW 71 91 69 86 / 30 30 30 40
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ072.
AR...FLASH FLOOD WATCH FROM 7 PM SUNDAY TO 7 AM MONDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...17
LONG TERM....05
PLATEIn the hours before
Local storm report, Jun 15, 6:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
637 PM CDT SUN JUN 15 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 SW PEORIA 36.89N 94.70W
06/15/2008 E0.88 INCH OTTAWA OK EMERGENCY MNGR
&&
PBSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 12:13 AM CDT | River Flood Warning | TSA | Ottawa | 26 hr |
| Jun 15, 4:46 AM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Jun 15, 5:03 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 42 min |
| Jun 15, 5:45 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 45 min |
| Jun 15, 5:48 AM CDT | Special Weather Statement | TSA | Nowata | 42 min |
| Jun 15, 6:17 AM CDT | Special Weather Statement | TSA | Rogers | 43 min |
| Jun 15, 6:18 AM CDT | Special Weather Statement | TSA | Mayes | 42 min |
| Jun 15, 6:33 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers | 57 min |
| Jun 15, 6:41 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Rogers, Wagoner | 50 min |
| Jun 15, 7:06 AM CDT | Special Weather Statement | TSA | Delaware | 39 min |
| Jun 15, 7:07 AM CDT | Special Weather Statement | TSA | Craig | 38 min |
| Jun 15, 7:22 AM CDT | Special Weather Statement | TSA | Cherokee | 53 min |
| Jun 15, 7:43 AM CDT | Special Weather Statement | TSA | Mayes | 62 min |
| Jun 15, 7:48 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes | 57 min |
| Jun 15, 7:52 AM CDT | Special Weather Statement | TSA | Adair, Cherokee | 53 min |
| Jun 15, 8:22 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 23 min |
| Jun 15, 8:59 AM CDT | Special Weather Statement | TSA | Sequoyah | 46 min |
| Jun 15, 9:23 AM CDT | Special Weather Statement | TSA | Sequoyah | 52 min |
| Jun 15, 9:36 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 39 min |
| Jun 15, 12:19 PM CDT | Flash Flood Watch | TSA | Adair, Cherokee, Craig, Creek, Delaware, Mayes and 9 more | 28 hr |
| Jun 15, 2:39 PM CDT | River Flood Warning | TSA | Nowata | 18 hr |
| Jun 15, 5:57 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 63 min |
| Jun 15, 6:39 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 67 min |
Nearby
Flash Flood Warnings in Oklahoma, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.